Alert archive / New Mexico / Freeze Watches in 2021
Freeze Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze watch at Oct 15, 2021, 1:48 AM MDT for Lea County, New Mexico. It took effect at Oct 16, 2021, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 1:48 AM MDT (07:48 UTC)
- In effect from
- Oct 16, 2021, 3:00 AM MDT
- Expired
- Oct 15, 2021, 1:25 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS74 KMAF 150748 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 248 AM CDT Fri Oct 15 2021 NMZ029-152000- /O.NEW.KMAF.FZ.A.0002.211016T0900Z-211016T1500Z/ Northern Lea County- Including the city of Tatum 148 AM MDT Fri Oct 15 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Northern Lea County. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
722 WWUS74 KMAF 151925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 225 PM CDT Fri Oct 15 2021 NMZ029-161300- /O.UPG.KMAF.FZ.A.0002.211016T0900Z-211016T1500Z/ /O.NEW.KMAF.FZ.W.0002.211016T0900Z-211016T1300Z/ Northern Lea County- Including the city of Tatum 125 PM MDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT TO EARLY SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Northern Lea County. * WHEN...Late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze watch went out at Oct 14, 11:14 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 14, 11:14 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1214 AM CDT Fri Oct 15 2021 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1210 AM CDT Fri Oct 15 2021 VFR conditions next 24 hrs. A cold front will pass thru all terminals this AM with KHOB/KCNM seeing passage between 08-10z with remaining sites around 11-14z with a N to S passage. Winds will shift prior to uptick as gradient tightens a few hrs post front. Gusty N/NW winds will slowly veer more NE thru the AM, relaxing in intensity during the afternoon. Winds subside considerably around sunset with light/vrb flow expected. && .SHORT TERM... (This afternoon through Friday night) Issued at 212 PM CDT Thu Oct 14 2021 Broad upper level troughing continues to progress over the Rockies extending into the Southern Plains. As a results a tight upper level pressure gradient will continue to mix down this afternoon prompting gusty conditions across the region. However, 700 mb winds range around to 30 to 35 kts keeping afternoon gust below Wind Advisory criteria. Winds are forecasted to die out by sunset as stability increases. Tonight's temps are expected to be similar to this morning's low temps, reaching the mid 40s to low 50s. Friday morning a cold front will dive into the area reinforcing cooler temperatures. Winds are also expected to be gusty Friday morning from the frontal passage. Below normal temperatures, Friday afternoon, are forecasted to reach the low 70s across much of the CWA. Clear skies, low dew points, and a colder air mass will lead to Saturday morning being the coldest morning this week. Therefore, temperatures will range in the mid 30s to low 40s across the region. Sweater weather is here. && .LONG TERM... (Saturday through Wednesday) Issued at 212 PM CDT Thu Oct 14 2021 Not many changes to the long term forecast, as a rather benign pattern persists. Saturday, an upper-level ridge will extend from Texas to NorCal. A Pac trough is forecast to strengthen/amplify, making landfall on the west coast Sunday night. This will nudge the ridge into the central CONUS, increasing thicknesses over West Texas and Southeast New Mexico into next week. Post-frontal Highs Saturday afternoon will be the coldest this forecast, coming in at 5-10F below normal. A warming trend then ensues through Tuesday. The aforementioned trough is forecast to swing through the central Rockies Monday night or so, adding a westerly component to surface flow out west due to leeside troughing on the Front Range. This will raise temperatures back above normal by Monday afternoon, peaking out Tuesday 5-10F above normal. Unfortunately, a cold front will accompany the trough, and move through the region Wednesday, taking temps down closer to normal Wednesday afternoon. However, temperatures will remain slightly above normal. Temperatures will recover by a few degrees Thursday. Lows will follow a similar trajectory throughout the week: At or below normal Saturday night, then warming to above normal by Monday night as return flow brings Gulf moisture back into the area. Wednesday's front should not affect lows much. Sadly, chances for rain are slim-to-none in this scenario, as reflected in the grids. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 41 70 42 73 / 0 0 0 0 Carlsbad 40 69 43 75 / 0 0 0 0 Dryden 51 72 51 74 / 0 0 0 0 Fort Stockton 46 70 48 77 / 0 0 0 0 Guadalupe Pass 42 61 46 70 / 0 0 0 0 Hobbs 38 68 41 72 / 0 0 0 0 Marfa 36 66 41 73 / 0 0 0 0 Midland Intl Airport 41 70 44 73 / 0 0 0 0 Odessa 43 70 46 74 / 0 0 0 0 Wink 41 72 45 76 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...89 LONG TERM....44 AVIATION...87
Hazardous weather outlook, Oct 14, 11:45 AM MDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1245 PM CDT Thu Oct 14 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1245 PM CDT Thu Oct 14 2021 /1145 AM MDT Thu Oct 14 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Elevated fire weather conditions are occurring in the Guadalupe Mountains this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:25 PM MDT | Freeze Warning | MAF | Lea | 18 hr |
Nearby
Freeze Watches in New Mexico, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.